quarta-feira, fevereiro 09, 2005
Roche alerta sobre combinação saquinavir e rifampicina
Boosted saquinavir should not be taken with the anti-tuberculosis drug rifampicin because of the risks of drug-induced hepatitis, according to a warning issued by saquinavir’s manufacturer, Roche.
The drug company is advising anybody taking this protease inhibitor and rifampicin to contact their doctor immediately. The advice was issued after Roche conducted a study involving 28 HIV-negative volunteers who were provided with 1000mg of saquinavir boosted by 100mg of ritonavir twice daily with the standard 60mg daily dose of rifampicin.
In total 39% of the volunteers developed significant drug-induced hepatitis, and one individual was admitted to hospital with mild liver failure. The study was immediately discontinued, and liver function returned to normal in all the affected individuals.
Roche is advising all patients who are currently taking boosted saquinavir with rifampicin to contact their HIV doctor for immediate advice. However, they do not anticipate that a large number of patients in the UK will be affected.
Unboosted saquinavir and rifampicin are also contraindicated. Rifampicin accelerates the metabolism of unboosted saquinavir leading to sub-therapeutic blood levels of the protease inhibitor.